MAUDE Adverse Event Report: COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL

COOK INC UNIVERSA FIRM URETERAL STENT SET; FAD STENT, URETERAL
Model Number G23416
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial reporter postal code: (b)(6).Annex code g = g0405215 - suture thread.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
It was reported, two universa firm ureteral stent set were placed in the patient (one in the right and one in the left ureter) during an unknown procedure for an unknown amount of time.The tethers from both stents separated from the stents when the patient attempted removal of the stents from home.The patient returned to the hospital to have both stents removed.This report is for the stent associated with lot number 15034477.Reference patient identifier (b)(6) for the stent associated with lot number 14686037.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information has been requested but is not available at this time.
 
Event or Problem Description
Additional information was received 22mar2023: the stent was in place a " few weeks." the stent was not encrusted.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Additional Manufacturer Narrative
Summary of event: it was reported, two universa firm ureteral stent set were placed in the patient (one in the right and one in the left ureter) during an unknown procedure for an unknown amount of time.The tethers from both stents separated from the stents when the patient attempted removal of the stents from home.The patient returned to the hospital to have both stents removed.This report is for the stent associated with lot number 15034477.Reference patient identifier (b)(4) (mdr # 1820334-2023-00282) for the stent associated with lot number 14686037.A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.Additional information was received (b)(6) 2023: the stent was in place a "few weeks." the stent was not encrusted.Investigation evaluation: reviews of the complaint history, device history record (dhr), instructions for use (ifu), and quality control (qc) procedures were conducted during the investigation.Interviews of personnel were also conducted during the investigation.The complaint device was not returned; therefore, no functional testing or visual inspections could be performed.A document-based investigation evaluation was performed.A search of the device history record found no related non-conformances reported for lot 15034477.A complaint history database search showed no other related complaints associated with the complaint device lot.Because there are no related non-conformances, adequate inspection activities have been established, there is objective evidence that the dhr was fully executed, and no other lot related complaints that have been received from the field, it was concluded that there is no evidence that nonconforming product exists in house or in field.Cook also reviewed product labeling.Ifu t_uss_rev5 (¿universa firm ureteral stents and stent sets¿), supplied with the device, states the following in consideration of the reported failure mode: ¿precautions: the tether should be removed if the stent is to remain indwelling longer than 14 days.¿ the information provided upon review of complaint file, device history record, complaint history, and quality control documents provides evidence to support that the device was manufactured to specification.The complaint reported by the customer of the stent¿s tether becoming separated from the stent was confirmed via customer testimony.Based upon the available information and results of the investigation, cook has concluded that the exact cause for the separation could not be established.However, based on the details received by the customer, it appears that the precaution of ¿the tether should be removed if the stent is to remain indwelling longer than 14 days¿ that is stated in the ifu, may not have been followed.The appropriate personnel have been notified and cook will continue to monitor for similar events.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
UNIVERSA FIRM URETERAL STENT SET
Common Device Name
FAD STENT, URETERAL
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key16588524
Report Number1820334-2023-00283
Device Sequence Number5895769
Product Code FAD
UDI-Device Identifier10827002234168
UDI-Public(01)10827002234168(17)251024(10)15034477
Combination Product (Y/N)N
PMA/510(K) Number
K161236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date10/24/2025
Device Model NumberG23416
Device Catalogue NumberUFH-726-RT1
Device Lot Number15034477
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 03/08/2023
Supplement Date Received by Manufacturer03/22/2023
06/19/2023
Initial Report FDA Received Date03/21/2023
Supplement Report FDA Received Date04/04/2023
06/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown